Alert archive / Nebraska / Wind Chill Advisories in 2016
Wind Chill Advisory 2, NWS Omaha, NE
NWS Omaha, NE issued this wind chill advisory at Jan 16, 2016, 4:35 AM CST for 20 counties in Nebraska; 8 counties in Iowa. It took effect at Jan 16, 2016, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2016, 4:35 AM CST (10:35 UTC)
- In effect from
- Jan 16, 2016, 9:00 PM CST
- Expired
- Jan 17, 2016, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Omaha, NE
All 28 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 39 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2338 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
279 WWUS43 KOAX 161035 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 435 AM CST SAT JAN 16 2016 IAZ043-055-056-NEZ011-012-015-017-018-032>034-045-161845- /O.NEW.KOAX.WC.Y.0002.160117T0300Z-160117T1800Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-PIERCE-WAYNE-STANTON- CUMING-BURT-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... PIERCE...PLAINVIEW...OSMOND...WAYNE...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...BLAIR 435 AM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY. * WIND CHILL VALUES WILL GET PROGRESSIVELY COLDER THIS EVENING AVERAGING 20 BELOW TO AROUND 30 BELOW BY LATE TONIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
5 follow-up statements
591 WWUS43 KOAX 161838 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1238 PM CST SAT JAN 16 2016 IAZ043-055-056-NEZ011-012-015-017-018-032>034-045-170245- /O.CON.KOAX.WC.Y.0002.160117T0300Z-160117T1800Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-PIERCE-WAYNE-STANTON- CUMING-BURT-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... PIERCE...PLAINVIEW...OSMOND...WAYNE...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...BLAIR 1238 PM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... * EXPECT WIND CHILLS TO RANGE FROM 5 BELOW ZERO TO 29 BELOW ZERO BETWEEN 9 PM THIS EVENING AND 11 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM SUNDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$
138 WWUS43 KOAX 162118 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 318 PM CST SAT JAN 16 2016 IAZ069-NEZ016-030-031-042>044-050>053-170530- /O.EXB.KOAX.WC.Y.0002.160117T1000Z-160117T1800Z/ POTTAWATTAMIE-ANTELOPE-BOONE-MADISON-PLATTE-COLFAX-DODGE-BUTLER- SAUNDERS-DOUGLAS-SARPY- INCLUDING THE CITIES OF...COUNCIL BLUFFS...NELIGH...ELGIN... ALBION...ST. EDWARD...NORFOLK...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA 318 PM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON CST SUNDAY. * EXPECT WIND CHILLS TO RANGE FROM 10 BELOW ZERO TO 30 BELOW ZERO BETWEEN 4 AM AND 11 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 8 AM SUNDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ079-080-090-091-NEZ067-170530- /O.EXB.KOAX.WC.Y.0002.160117T1200Z-160117T1800Z/ MILLS-MONTGOMERY-FREMONT-PAGE-CASS- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG... TABOR...FARRAGUT...CLARINDA...SHENANDOAH...PLATTSMOUTH 318 PM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY IN EFFECT FROM 6 AM TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO NOON CST SUNDAY. * EXPECT WIND CHILLS TO RANGE FROM 10 BELOW ZERO TO 25 BELOW ZERO BETWEEN 6 AM AND 11 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 8 AM SUNDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ043-055-056-NEZ011-012-015-017-018-032>034-045-170530- /O.CON.KOAX.WC.Y.0002.160117T0300Z-160117T1800Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-PIERCE-WAYNE-STANTON- CUMING-BURT-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... PIERCE...PLAINVIEW...OSMOND...WAYNE...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...BLAIR 318 PM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... * EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 30 BELOW ZERO BETWEEN 9 PM THIS EVENING AND 11 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM SUNDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ DEWALD
652 WWUS43 KOAX 170409 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1009 PM CST SAT JAN 16 2016 IAZ043-055-056-NEZ011-012-015-017-018-032>034-045-171215- /O.CON.KOAX.WC.Y.0002.000000T0000Z-160117T1800Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-PIERCE-WAYNE-STANTON- CUMING-BURT-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... PIERCE...PLAINVIEW...OSMOND...WAYNE...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...BLAIR 1009 PM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 30 BELOW ZERO UNTIL AROUND 11 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM SUNDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ069-NEZ016-030-031-042>044-050>053-171215- /O.CON.KOAX.WC.Y.0002.160117T1000Z-160117T1800Z/ POTTAWATTAMIE-ANTELOPE-BOONE-MADISON-PLATTE-COLFAX-DODGE-BUTLER- SAUNDERS-DOUGLAS-SARPY- INCLUDING THE CITIES OF...COUNCIL BLUFFS...NELIGH...ELGIN... ALBION...ST. EDWARD...NORFOLK...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA 1009 PM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO NOON CST SUNDAY... * EXPECT WIND CHILLS TO RANGE FROM 10 BELOW ZERO TO 30 BELOW ZERO BETWEEN 4 AM AND 11 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 8 AM SUNDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ079-080-090-091-NEZ067-171215- /O.CON.KOAX.WC.Y.0002.160117T1200Z-160117T1800Z/ MILLS-MONTGOMERY-FREMONT-PAGE-CASS- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG... TABOR...FARRAGUT...CLARINDA...SHENANDOAH...PLATTSMOUTH 1009 PM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON CST SUNDAY... * EXPECT WIND CHILLS TO RANGE FROM 10 BELOW ZERO TO 25 BELOW ZERO BETWEEN 6 AM AND 11 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 8 AM SUNDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$
791 WWUS43 KOAX 171545 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 945 AM CST SUN JAN 17 2016 IAZ043-055-056-NEZ011-012-015-017-018-032>034-045-171800- /O.CON.KOAX.WC.Y.0002.000000T0000Z-160117T1800Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-PIERCE-WAYNE-STANTON- CUMING-BURT-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... PIERCE...PLAINVIEW...OSMOND...WAYNE...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...BLAIR 945 AM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 30 BELOW ZERO UNTIL 11 AM THIS MORNING...WITH THE COLDEST WIND CHILLS OCCURRING AROUND NOW. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ069-NEZ016-030-031-042>044-050>053-171800- /O.CON.KOAX.WC.Y.0002.000000T0000Z-160117T1800Z/ POTTAWATTAMIE-ANTELOPE-BOONE-MADISON-PLATTE-COLFAX-DODGE-BUTLER- SAUNDERS-DOUGLAS-SARPY- INCLUDING THE CITIES OF...COUNCIL BLUFFS...NELIGH...ELGIN... ALBION...ST. EDWARD...NORFOLK...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA 945 AM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * EXPECT WIND CHILLS TO RANGE FROM 10 BELOW ZERO TO 30 BELOW ZERO UNTIL 11 AM THIS MORNING...WITH THE COLDEST WIND CHILLS OCCURRING AROUND NOW. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ079-080-090-091-NEZ067-171800- /O.CON.KOAX.WC.Y.0002.000000T0000Z-160117T1800Z/ MILLS-MONTGOMERY-FREMONT-PAGE-CASS- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG... TABOR...FARRAGUT...CLARINDA...SHENANDOAH...PLATTSMOUTH 945 AM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 25 BELOW ZERO UNTIL 11 AM THIS MORNING...WITH THE COLDEST WIND CHILLS OCCURRING AROUND NOW. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$
333 WWUS43 KOAX 171759 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1159 AM CST SUN JAN 17 2016 IAZ043-055-056-NEZ011-012-015-017-018-032>034-045-171900- /O.EXP.KOAX.WC.Y.0002.000000T0000Z-160117T1800Z/ MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-PIERCE-WAYNE-STANTON- CUMING-BURT-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...CREIGHTON...BLOOMFIELD... CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON...LAUREL... RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO... PIERCE...PLAINVIEW...OSMOND...WAYNE...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...BLAIR 1159 AM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY THAT WAS PREVIOUSLY IN EFFECT WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$ IAZ069-NEZ016-030-031-042>044-050>053-171900- /O.EXP.KOAX.WC.Y.0002.000000T0000Z-160117T1800Z/ POTTAWATTAMIE-ANTELOPE-BOONE-MADISON-PLATTE-COLFAX-DODGE-BUTLER- SAUNDERS-DOUGLAS-SARPY- INCLUDING THE CITIES OF...COUNCIL BLUFFS...NELIGH...ELGIN... ALBION...ST. EDWARD...NORFOLK...COLUMBUS...SCHUYLER...FREMONT... DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA 1159 AM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY THAT WAS PREVIOUSLY IN EFFECT WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$ IAZ079-080-090-091-NEZ067-171900- /O.EXP.KOAX.WC.Y.0002.000000T0000Z-160117T1800Z/ MILLS-MONTGOMERY-FREMONT-PAGE-CASS- INCLUDING THE CITIES OF...GLENWOOD...RED OAK...SIDNEY...HAMBURG... TABOR...FARRAGUT...CLARINDA...SHENANDOAH...PLATTSMOUTH 1159 AM CST SUN JAN 17 2016 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE WIND CHILL ADVISORY THAT WAS PREVIOUSLY IN EFFECT WILL BE ALLOWED TO EXPIRE ON SCHEDULE. $$ DEWALD
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 16, 4:22 AM CST, 13 minutes earlier.
Area forecast discussion, Jan 16, 4:22 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
422 AM CST SAT JAN 16 2016
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 409 AM CST SAT JAN 16 2016
A MID TO UPPER-LEVEL LOW OVER MANITOBA/WESTERN ONTARIO EARLY THIS
MORNING WILL SHIFT SOUTHEAST THROUGH THE GREAT LAKES THIS WEEKEND.
THIS SYSTEM WILL BE ATTENDED BY FAIRLY STRONG VORTICITY LOBE WHICH
WILL TRANSLATE FROM SOUTHERN SASKATCHEWAN INTO THE MID-MO VALLEY
BY TONIGHT. DCVA RELATED TO THIS FEATURE WILL COMBINE WITH
STRENGTHENING LOW TO MID-LEVEL FRONTOGENESIS TO FOSTER A BAND OF
SNOW ORIENTED ROUGHLY ALONG THE 850-MB BAROCLINIC ZONE WHICH WILL
ADVANCE THROUGH THE FORECAST AREA LATER TODAY INTO TONIGHT.
SPECIFIC HUMIDITY VALUES OF 1-2 G/KG AND SNOW-TO-LIQUID RATIOS OF
AROUND 20:1 SUGGEST THAT SOME LOCATIONS COULD RECEIVE UP TO 1-3
INCHES BY 12Z SUNDAY.
ARCTIC HIGH PRESSURE BUILDING INTO THE REGION IN THE WAKE OF THIS
SNOW BAND WILL YIELD SUB-ZERO TEMPERATURES TONIGHT ACROSS NORTHERN AND
CENTRAL PORTIONS OF THE FORECAST AREA. WHEN COMBINED WITH SURFACE
WINDS WHICH WILL REMAIN IN THE 10-15 KT RANGE INTO AT LEAST THE
FIRST PART OF THE DAY SUNDAY...EXPECT WIND CHILL VALUES TO DROP
INTO THE -20 TO -25 F RANGE. AS SUCH...WE HAVE ISSUED A WIND CHILL
ADVISORY FOR TONIGHT INTO SUNDAY FOR PORTIONS OF NORTHEAST
NEBRASKA INTO WEST-CENTRAL IOWA. THIS ADVISORY COULD BE EXTENDED
SOUTH IN SUBSEQUENT FORECAST UPDATES...AND A WIND CHILL WARNING
MAY NEED TO BE CONSIDERED FOR NORTHERN PARTS OF THE FORECAST AREA.
.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 409 AM CST SAT JAN 16 2016
BY EARLY TO MID-WEEK...THE MID-LEVEL FLOW REGIME WILL BECOME
INCREASINGLY ZONAL FROM THE WESTERN U.S. INTO GREAT PLAINS. LATEST
RUNS FROM THE ECMWF AND GFS ARE FAIRLY CONSISTENT IN SUGGESTING THE
PROGRESSION OF A LOW-AMPLITUDE SHORT-WAVE TROUGH FROM THE NORTHERN
AND CENTRAL ROCKIES INTO THE NORTHERN AND CENTRAL PLAINS. SUFFICIENT
FORCING FOR ASCENT AND A FAVORABLE THERMODYNAMIC ENVIRONMENT WILL
SUPPORT A GOOD CHANCE FOR SNOW TUESDAY INTO TUESDAY NIGHT. GIVEN
THE PROGRESSIVE NATURE OF THE SYSTEM...TOTALS SHOULD REMAIN
RELATIVELY LOW.
THEREAFTER...MEDIUM-RANGE GUIDANCE IS IN GENERAL AGREEMENT IN THE
AMPLIFICATION OF A WRN U.S. RIDGE WHICH WILL PRECEDE A POTENT TROUGH
WHICH IS FORECAST TO MOVE ONTO THE WEST COAST NEXT WEEKEND. THIS
LARGE-SCALE PATTERN CONFIGURATION WILL SUPPORT GRADUALLY WARMING
TEMPERATURES AND DRY FORECAST THROUGH THE LATTER PART OF THE
EXTENDED PERIOD.
&&
.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1125 PM CST FRI JAN 15 2016
MAIN CONCERN IS DETERIORATING CONDITIONS SATURDAY. EXPECT MAINLY
VFR CIGS INTO SATURDAY MORNING. SNOW SHOULD SPREAD SOUTHWARD OVER
THE TAF SITES...AFFECTING KOFK BY LATE MORNING OR EARLY AFTERNOON.
THIS WILL THEN SPREAD DOWN TO KOMA MID TO LATE AFTERNOON...THEN TO
KLNK LATE AFTERNOON OR EARLY EVENING. IFR CIGS AND VSBYS LIKELY IN
THE SNOW.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST SUNDAY
FOR NEZ011-012-015-017-018-032>034-045.
IA...WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST SUNDAY
FOR IAZ043-055-056.
&&
SHORT TERM...MEAD
LONG TERM...MEAD
AVIATION...MILLERHazardous weather outlook, Jan 15, 4:20 PM CST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 420 PM CST FRI JAN 15 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-161230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 420 PM CST FRI JAN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA... WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY LIGHT SNOW SHOULD MOVE INTO PARTS OF NORTHEAST NEBRASKA SATURDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY LIGHT SNOW...WITH ACCUMULATIONS FROM 1 TO 3 INCHES...SHOULD OCCUR OVER ALL OF THE AREA SATURDAY NIGHT. THIS WILL BE ACCOMPANIED BY BRISK WINDS AND MUCH COLDER AIR. COLD WIND CHILLS WILL OCCUR... ALONG WITH SOME BLOWING SNOW. THE COLDEST WIND CHILLS ARE EXPECTED TO BE AROUND SUNRISE SUNDAY...RANGING FROM 10 BELOW ZERO TO 30 BELOW ZERO. THE COLDEST VALUES ARE EXPECTED NEAR THE SOUTH DAKOTA BORDER. ACTUAL AIR TEMPERATURES EARLY SUNDAY MORNING SHOULD RANGE FROM ABOUT 10 BELOW ZERO NEAR THE SOUTH DAKOTA BORDER TO NEAR 5 ABOVE AT THE KANSAS BORDER. AIR TEMPERATURES MONDAY MORNING SHOULD VARY FROM ZERO TO 15 BELOW ZERO...WITH THE COLDEST VALUES IN NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. MORE LIGHT SNOW IS POSSIBLE FROM MONDAY NIGHT INTO TUESDAY AND TUESDAY EVENING...AS ANOTHER WEATHER DISTURBANCE MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY.
Nearby
Wind Chill Advisories in Nebraska, 2016Wind Chill Advisories in Iowa, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.